MICHAEL C. BRAUNSTEIN, M.D.
BRAUNSTEIN MC. Halothane Hepatotoxicity. Ann Intern Med. 1979;90:131-132. doi: 10.7326/0003-4819-90-1-131_2
Download citation file:
Published: Ann Intern Med. 1979;90(1):131-132.
To the editor: Miller, Dwyer, and Klatskin state in their paper "Halothane Hepatitis: Benign Resolution of a Severe Lesion" (Ann Intern Med 89:212-215, 1978) that halothane hepatitis is a sensitization reaction. There is no evidence for this mechanism at the cellular level and little evidence at the clinical level. At the cellular level, the antigen has not been found. At the clinical level, there is also little support. Fever is no more common after halothane than after other anesthetics (1). The causes of eosinophilia are legion and include viral hepatitis (2, 3). Tests for antimitochondrial antibodies are conflicting (4) and
Learn more about subscription options.
Register Now for a free account.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only